Modafinil Makes Me Sleepy?

Hi I have been a fan of modafinil (generics from India) such as modvigil and modalert. I find that when I pop 200 mg I feel great for about 2 hours, motivated, brave, optimistic, energetic BUT then I get really tired. If I sleep I have trouble getting up. On the weekend I had to force myself to get out of bed at 1 PM! Generally I think I suffer from chronic fatigue, that is why I have always been experimenting with vitamin supplements, ginsengs etc until I stumbled on nootropics. I really think they help (I take noopept on occasion when I stack) but when I take modafinil I get this extreme tiredness. Can someone advise what I can do?
«1

Comments

  • RekaReka ✭✭✭

    Check out some other supps for energy: B complex, PQQ, Q10 for instance. Get tested to see if you are deficient in something. I got a similar rebound effect from ephedrine, I think it's normal, the body tries to regain balance. Your baseline is probably less energetic than you want it to be. I know it sucks, I have a similar problem. Start with filling in the basics to make sure you're not deficient. Then you are in a safer position to use stimulants if you still need them.


    It doesn't get easier... It's you who gets better.

     

    Is your social worker in that horse?

     

    Success has a price, not a secret.

  • edited March 2015

    There is a small study that indicates that response to modafinil changes depnding on a gene you have for the enzyme COMT:  http://www.ncbi.nlm.nih.gov/pubmed/19037200?dopt=Abstract


     


    It seems to be to small to generalize completely but ther are some people who just don't respond to modafinil.


     


    Also, like Reka said. The best way to improve energy level is to work on improving your diet/health, hormonal,  and exercise routines before taking stimulants.


     


    Trying to push the gas pedal to the floor in a car without gas won't get you very far.



     

    Do not take anything I say here as medical advice.

  • Hi Reka thank you for your advice! I actually take a multi vitamin and D12 but the improvement is only slight. I read other testimonies claiming how wakeful people feel all day with modafinil and I am jealous! Should I switch to nuvigil?
  • Hi Reka thank you for your advice! I actually take a multi vitamin and D12 but the improvement is only slight. I read other testimonies claiming how wakeful people feel all day with modafinil and I am jealous! Should I switch to nuvigil?
  • Dear Dr Zed thank you for your tips. You are right however I must say that my diet is good, I exercise etc. That is what is frustrating. I wonder maybe I need to switch to another stimulant?
  • GarrettGarrett
    edited March 2015

    Try 100 mg's. Then partway through the day (after your mid-day nap) pop the other 100. 


    I get sleepy if I take 200 at once. I'm fine, and highly energized & focused, if I take 100 upon awakening (or after my workout) and another 100 later. It's as if the 200 mg's overloads my system, and causes me to flare up, then die off, in terms of energy.


     


     




    Hi I have been a fan of modafinil (generics from India) such as modvigil and modalert. I find that when I pop 200 mg I feel great for about 2 hours, motivated, brave, optimistic, energetic BUT then I get really tired. If I sleep I have trouble getting up. On the weekend I had to force myself to get out of bed at 1 PM! Generally I think I suffer from chronic fatigue, that is why I have always been experimenting with vitamin supplements, ginsengs etc until I stumbled on nootropics. I really think they help (I take noopept on occasion when I stack) but when I take modafinil I get this extreme tiredness. Can someone advise what I can do?



     




  • Dear Dr Zed thank you for your tips. You are right however I must say that my diet is good, I exercise etc. That is what is frustrating. I wonder maybe I need to switch to another stimulant?




     


     


    Other stimulants such as amphetamines and ephedrine cause much more of a crash than modafinil.


     

    Do not take anything I say here as medical advice.

  • As Garret pointed out above, try splitting up your dose to find the place where it does not make you sleepy. After testing different times and dosages, for me splitting the dose one day gives me benefits that day and the next couple. I like my first half an hour or so after my morning BPC and then the other early afternoon with my second BPC.


  • Agreed. Modafinil seems to (for a lot of people) fall under the "less is more" principle. 


    Plus I look at it like this - You can ALWAYS take more. You can NEVER take less. :) It's a principle I learned many years ago, and has served me well to this day ;)




    As Garret pointed out above, try splitting up your dose to find the place where it does not make you sleepy. After testing different times and dosages, for me splitting the dose one day gives me benefits that day and the next couple. I like my first half an hour or so after my morning BPC and then the other early afternoon with my second BPC.



  • I see someone else is like me. When I first started with 200mg a day i did get the same way. Very sleepy but for me it was like 30 mins later I wanted to take a nap. I tried it for about 1 week on that dosage but with the same problem. The following week i went up to 300mg .. 200mg in the morning and 100mg after working out in the afternoon. I did find it worked for me still tired but not as much. I think it might of been all the other supplements i was taking. 


     


    Since I workout a lot and do crossfit that might of played into it. I think all the supplements i was taking and the 1 gallon of water I drink a day might of washed it away too. 


     


    I stopped taking it ever day, now I only take it if i really need it.. 


  • Have you tried the opposite direction? If multiple people all have the same story "200 mg's drop us to sleep, 100 mg's makes us awake and focused like lasers" .. have you considered going that route?


     


    Also, let it dissolve under your tongue. Drink most of your morning water, let it dissolve under your tongue, then drink down the last of it with the last of your water. It gets metabolised in your body pretty rapidly. 1 gallon of water / day won't flush Modafinil away.




    I see someone else is like me. When I first started with 200mg a day i did get the same way. Very sleepy but for me it was like 30 mins later I wanted to take a nap. I tried it for about 1 week on that dosage but with the same problem. The following week i went up to 300mg .. 200mg in the morning and 100mg after working out in the afternoon. I did find it worked for me still tired but not as much. I think it might of been all the other supplements i was taking. 


     


    Since I workout a lot and do crossfit that might of played into it. I think all the supplements i was taking and the 1 gallon of water I drink a day might of washed it away too. 


     


    I stopped taking it ever day, now I only take it if i really need it.. 



  • edited March 2015

    I've balanced my Nuvi/Mod regime to rounded about 35-50 mg (depending on which one ) , but moral of the story, Start with less, then be your own barometer. See how yuo feel and respond to supps you ingest. inc food.

     Higher doses of the stuff just makes me really super active then I crash.  along with severe sleep deprivation...  I consider it a negative side effect.

      So I bring the dose down a few notches, add a little Gpc Choline & L-carnitine.   Things run much smoother on this stack.   :) :cool:  

     


  • WalterWalter ✭✭✭

    Eat right, dose low.


     


    There are no shortcuts.




  • Have you tried the opposite direction? If multiple people all have the same story "200 mg's drop us to sleep, 100 mg's makes us awake and focused like lasers" .. have you considered going that route?


     


    Also, let it dissolve under your tongue. Drink most of your morning water, let it dissolve under your tongue, then drink down the last of it with the last of your water. It gets metabolised in your body pretty rapidly. 1 gallon of water / day won't flush Modafinil away.




     


    I will have to try that this week and see how it goes.. Start out with 100mg first. I'm on piracetam 2x 1600mg and oxiracetam 500mg at night... 


     


    Hopefully the 100mg of modafinil won't cause any issues. 

  • SystemSystem mod
    edited March 2015

    Personally, modafinil makes me feel like shit. I feel on edge (not in a good way) when I'm on it, and when I'm coming off of it, I get very moody.


     


    Honestly, I would rather take adderall than modafinil. 


Sign In or Register to comment.